Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 71, NWS Austin/San Antonio, TX

August 16, 2007Bandera County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2007, 7:24 PM CDT for Bandera County, Texas. It took effect at Aug 16, 2007, 9:47 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2007, 7:24 PM CDT (00:24 UTC)
In effect from
Aug 16, 2007, 9:47 PM CDT
Expired
Aug 17, 2007, 10:31 AM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Moderate

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 113 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Medina River at Bandera (BDAT2).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
14 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08178880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 170024
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT THU AUG 16 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  MEDINA RIVER 
  
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE 
NEXT 24-48 HOURS.

ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC019-170824-
/O.NEW.KEWX.FL.W.0071.070817T0334Z-070817T2152Z/
/BDAT2.2.ER.070817T0334Z.070817T0600Z.070817T0952Z.NO/
724 PM CDT THU AUG 16 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MEDINA RIVER AT BANDERA.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM THURSDAY THE STAGE WAS 10.3 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THURSDAY EVENING AND CREST NEAR 15.0
  FEET. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MONRING.
* IMPACT...AT 15.0 FEET...MODERATE LOWLAND FLOODING COVERS LOWEST PARKING SITES 
  AT CAMP JELLYSTONE IN BANDERA AND IS THREATENING THE SECOND LEVEL.  RESIDENTS 
  IN CAMP JELLYSTONE SHOULD MONITOR NOAA WEATHER RADIO FOR DEVELOPING HEAVY RAIN
  AND FLOOD CONDITIONS.  LOWEST HOMES AT THE UPPER END OF MEDINA LAKE ARE 
  THREATENED IF THE LAKE IS NEAR SPILLWAY LEVEL.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  BANDERA           10   13   10.3   THU 07 PM  11.9   9.3   9.0   8.7   8.5

$$
2 follow-up statements
000 
WGUS44 KEWX 170252
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 PM CDT THU AUG 16 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  MEDINA RIVER 
  
 NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
 ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.

TXC019-171052-
/O.EXT.KEWX.FL.W.0071.070817T0247Z-070818T0600Z/
/BDAT2.3.ER.070817T0232Z.070817T0600Z.070817T1800Z.NO/
952 PM CDT THU AUG 16 2007

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... 
  THE FLOOD WARNING CONTINUES FOR 
  THE MEDINA RIVER AT BANDERA.
* UNTIL LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:15 PM THURSDAY THE STAGE WAS 12.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 
  24.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY FRIDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...NUMEROUS HOMES AT THE UPPER END OF MEDINA LAKE MAY 
  FLOOD SEVERELY DEPENDING ON THE MEDINA LAKE LEVEL.  DEPENDING ON THE FLOOD 
  STORAGE...FLOW OVER THE MEDINA LAKE EMERGENCY SPILLWAY MAY FLOOD HOMES 
  DOWNSTREAM NEAR NEAR LACOSTE AND SOMERSET IN BEXAR COUNTY.  ALL CAMPSITES IN 
  CAMP JELLYSTONE IN BANDERA FLOOD AND FLOW IS WITHIN THREE FEET OF THE HIGHWAY 
  173 BRIDGE FLOOR.

$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:

                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   FRI   SAT   SUN   MON   TUE
  BANDERA           10   13   12.0   THU 09 PM  18.2   8.7   8.4   8.2   8.0

$$
000 
WGUS84 KEWX 171531
FLSEWX
TXC019-172331-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 AM CDT FRI AUG 17 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  MEDINA RIVER...
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC019-171601-
/O.CAN.KEWX.FL.W.0071.000000T0000Z-070818T0600Z/
/BDAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE MEDINA RIVER AT BANDERA.
* AT 10AM FRIDAY THE STAGE WAS...11.5 FEET. 
* FLOOD STAGE IS 13.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST:  CRESTED...FALL BELOW BANKFULL STAGE TODAY.  

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  BANDERA           10   13   11.5   FRI 10 AM   7.4   5.8   5.7   5.5   5.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:29 PM CDT, 55 minutes earlier.

Area forecast discussion, Aug 16, 6:29 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT THU AUG 16 2007

.AVIATION...
PREVAILING MVFR CIGS WITH OCCASIONAL SHOWERS IS THE THEME FOR THE
NEXT 24H...WITH IFR AND EVEN LIFR CIGS/VSBYS LIKELY AROUND THE
HEAVIER SHOWERS. A MODERATE EASTERLY LOW LEVEL FLOW WILL CONTINUE
ALONG THE I-35 CORRIDOR. A MODERATE NE LOW LEVEL FLOW WILL BECOME
EASTERLY AT KDRT LATER ON FRIDAY. SURFACE WIND GUSTS UP TO 25 MPH
WILL CONTINUE THROUGH THE EVENING HOURS.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT THU AUG 16 2007/

DISCUSSION...
AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH
OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A
TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE
RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND
BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY.
EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST
TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND
IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS
WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO
WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING.
HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL
COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE
REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH
PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER
TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST
UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE
EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES
WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS.
THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY
INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES
OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND
CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK
FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON
TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG
THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO
BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW
AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME
TEMPERATURES NEAR AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  87  76  89  77 /  90  90  50  50  20
AUSTIN BERGSTROM INTL AIRPORT  75  87  76  90  75 /  90  90  50  50  20
DEL RIO INTL AIRPORT           75  93  76  91  76 /  50  60  60  30  30
SAN ANTONIO INTL AIRPORT       74  87  77  88  77 /  90  80  50  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

18/11/05/06/10
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 5:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M1.64 INCH       KENDALL            TX   TRAINED SPOTTER

            30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.

&&

BF
Local storm report, Aug 16, 6:10 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          9 NE BOERNE             29.89N 98.63W
08/16/2007                   KENDALL            TX   LAW ENFORCEMENT

            KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
            NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.

&&

BF
Local storm report, Aug 16, 6:23 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M0.89 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
            FLOODING.

&&

BF
Local storm report, Aug 16, 6:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.46 INCH       BEXAR              TX   TRAINED SPOTTER

            VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.

&&

BF
Local storm report, Aug 16, 7:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M1.11 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62.

&&

BF
Local storm report, Aug 16, 7:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU AUG 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       1 SSE BOERNE            29.79N 98.73W
08/16/2007  M0.92 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 55 MINUTES.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:08 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 4:36 AM CDTRiver Flood WarningEWXBexar17 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 11:40 AM CDTRiver Flood WarningEWXLlano9 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.